# SDR USAABB04051

- Difficulty date: June 14, 2004
- Submitted: August 26, 2004
- Operation: Air carrier
- Aircraft: N624AU
- Make and model: Boeing 757-2B7
- Aircraft serial: 27245
- System (JASC): 1430 · Fasteners
- Part: Nut
- Part number: 11668411
- Condition: Burned
- Location: Heater
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CLT - WHILE ACCOMPLISHING A B-CHECK MAINTENANCE VISIT AN AREA OF DISCOLORATION ON THE CARGO LOADING JACKSCREW PAN OF THE AFT CARGO COMPARTMENT APPROXIMATELY 12-18 INCHES AFT OF THE FORWARD CARGO BULKHEAD WAS NOTED.  FURTHER INVESTIGATION FOUND EVIDENCE OF A FIRE BELOW THE AFT CARGO COMPARTMENT FLOOR.  THE IGNITION SOURCE OF THE FIRE APPEARS TO HAVE BEEN THE HEATER NUT ON THE HEATER FOR THE C-LAV FILL LINE.  THE FAILED HEATER NUT APPEARS TO HAVE IGNITED THE ADJACENT FUSELAGE SKIN INSULATION BLANKETS SURROUNDING THE AFT LAVATORY SERVICE PANEL.  MAINTENANCE REPAIRED ALL DAMAGED AREAS.  THIS SYSTEM WILL BE DEACTIVATED ON ALL OF US AIRWAYS APPLICABLE AIRCRAFT.  (M)
